MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 X 8 X 50MM; ORTHOSIS, SPINAL PEDICLE FIXATION

MEDOS INTERNATIONAL SàRL CH VIPER SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 X 8 X 50MM; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 186727850
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, due to bad screw placement of a spinal fusion surgery the spinal fusion was revised.After the s1 screw was placed with a k-wire the surgeon tried to remove the k-wire which was not successful.The torx tip of the viper screwdriver was broken off and could not be removed from the screw head.Surgeon left the k-wire in the pedicle of the disc until the screw was tightened.Patient had strong pedicle and a high bone quality/density.No threading was done pre-screw placement.The k-wire remained in the screw but was shortened in order to tighten the expedium rod and innie using a torque screwdriver.The surgery was completed successfully.No adverse consequence to the patient.There was a surgical delay of fifteen minutes.Concomitant device reported: unknown k-wire (part# unknown, lot# unknown, quantity 1).Unknown rod (part# unknown, lot# unknown, quantity 1).Unknown innie (part# unknown, lot# unknown, quantity 1).This report is for one (1) viper system fenestrated cortical fix polyaxial screw 5.5 x 8 x 50mm.This is report 2 of 3 for (b)(4).This complaint will capture the intra-op event (the torx tip of the viper screwdriver was broken off and could not be removed from the screw head) while (b)(4) will capture the post- op event (bad screw placement of a spinal fusion surgery, the and spinal fusion was revised).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d10: complainant part is not expected to be returned for manufacturer review/investigation.D11: updated concomitant product and therapy date.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 X 8 X 50MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9819998
Report Number1526439-2020-00692
Device Sequence Number3087000
Product Code MNI
UDI-Device Identifier10705034282794
UDI-Public(01)10705034282794
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186727850
Device Catalogue Number186727850
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer04/13/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date04/13/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MIS TI CFX FEN POLY 8X50; UNKNOWN GUIDE/COMPRESSION/K-WIRES; UNKNOWN GUIDE/COMPRESSION/K-WIRES; UNKNOWN LOCKING/SET SCREWS; UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS; UNKNOWN RODS; VIPER UNIVERSAL POLY DRIVER; VIPER UNIVERSAL POLY DRIVER
Outcome Attributed to Adverse Event Required Intervention;